Symmetry and Bivariate Splines

Tatyana Sorokina
Proceedings of Bridges 2012: Mathematics, Music, Art, Architecture, Culture (2012)
Pages 421–424

Abstract

Bivariate splines are piecewise polynomials in two variables defined over planar tessellations. Most of these tessellations are symmetric in some sense and represent famous design and tiling patterns. We show that this symmetry is an intrinsic property of bivariate splines directly related to the concept of dimension of spline spaces.

Files